Optimal design of reinforced concrete beams for rectangular sections with straight haunches

  • Arnulfo Luévanos-Rojas Universidad Autónoma de Coahuila (Mexico). Instituto de Investigaciones Multidisciplinaria
  • Sandra López-Chavarría Universidad Autónoma de Coahuila (Mexico). Instituto de Investigaciones Multidisciplinaria
  • Manuel Medina-Elizondo Universidad Autónoma de Coahuila (Mexico). Instituto de Investigaciones Multidisciplinaria
  • Vitaliy V. Kalashnikov Universidad Autónoma de Nuevo León (Mexico). Facultad de Ciencias Física y Matemáticas

Abstract

Objective of this research is to present a mathematical model for optimal design of rectangular cross-section beams with straight haunches under the criterion of minimum cost considering the concrete cost and reinforcing steel cost, and taking into account the equations of the regulation (ACI 318S-14). This model presents the equations for a uniformly distributed load and a concentrated load located anywhere on the beam. Two examples are developed by the proposed model, one for uniformly distributed load and another for concentrated load showing the best solution for each case. The results show the following: a) The prismatic beams for uniformly distributed load have a total cost of the 8% greater, a total volume and a total weight of the 9% greater with respect to the non-prismatic beams; b) The prismatic beams for concentrated load have a total cost, a total volume and a total weight of the 6% greater with respect to the non-prismatic beams. The main conclusions are: For a smaller b width the optimal design for both models is presented. The non-prismatic beams are more economical, also these have less volume and less weight with respect to prismatic beams.


 


 


 

Author Biographies

Arnulfo Luévanos-Rojas, Universidad Autónoma de Coahuila (Mexico). Instituto de Investigaciones Multidisciplinaria

 

 

 

Manuel Medina-Elizondo, Universidad Autónoma de Coahuila (Mexico). Instituto de Investigaciones Multidisciplinaria

 

 

 

Vitaliy V. Kalashnikov, Universidad Autónoma de Nuevo León (Mexico). Facultad de Ciencias Física y Matemáticas

 

 

Published
2020-04-29
How to Cite
LUÉVANOS-ROJAS, Arnulfo et al. Optimal design of reinforced concrete beams for rectangular sections with straight haunches. Journal of Construction, [S.l.], v. 19, n. 1, p. 90-102, apr. 2020. ISSN 0718-915X. Available at: <http://ojs.uc.cl/index.php/RDLC/article/view/12314>. Date accessed: 01 june 2020. doi: https://doi.org/10.7764/RDLC.19.1.90-102.